Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 298, NWS Des Moines, IA

September 19, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Sep 19, 2014, 10:49 PM CDT for 4 counties in Iowa. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2014, 10:49 PM CDT (03:49 UTC)
Expired
Sep 19, 2014, 11:30 PM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 154 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 11:00 PM CDTTSTM WND DMGRuthven, IAPALO ALTO COUNTY EM REPORTED SEVERAL 24 INCH DIAMATER TREES DOWN...ALONG WITH SEVERAL POWER LINES DOWN...IN RUTHVEN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WUUS53 KDMX 200349
SVRDMX
IAC091-109-147-151-200430-
/O.NEW.KDMX.SV.W.0298.140920T0349Z-140920T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1049 PM CDT FRI SEP 19 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PALO ALTO COUNTY IN NORTHWEST IOWA...
  NORTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
  HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1130 PM CDT

* AT 1048 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
  SOUTHEAST OF SPENCER...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALGONA...EMMETSBURG...POCAHONTAS...DAKOTA CITY...HUMBOLDT...
  LAURENS...LOST ISLAND LAKE...FIVE ISLAND LAKE...SILVER LAKE...RUSH
  LAKE...GRAETTINGER...WEST BEND...RUTHVEN...ROLFE...BURT...
  WHITTEMORE...GILMORE CITY...TITONKA...WESLEY AND LIVERMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4324 9397 4268 9397 4277 9491 4325 9491
TIME...MOT...LOC 0348Z 274DEG 47KT 4309 9509 

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
3 follow-up statements
642 
WWUS53 KDMX 200406
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1106 PM CDT FRI SEP 19 2014

IAC091-109-147-151-200430-
/O.CON.KDMX.SV.W.0298.000000T0000Z-140920T0430Z/
PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA-KOSSUTH IA-
1106 PM CDT FRI SEP 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR PALO ALTO...NORTHERN POCAHONTAS...HUMBOLDT AND SOUTHERN KOSSUTH
COUNTIES...

AT 1104 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF SILVER LAKE...OR 6 MILES SOUTHWEST OF EMMETSBURG...MOVING EAST AT
55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 1100 PM CDT...WIND DAMAGE WAS REPORTED 
IN RUTHVEN WITH LARGE BRANCHES DOWN. 
 
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALGONA...EMMETSBURG...POCAHONTAS...DAKOTA CITY...HUMBOLDT...
LAURENS...LOST ISLAND LAKE...FIVE ISLAND LAKE...SILVER LAKE...RUSH
LAKE...GRAETTINGER...WEST BEND...RUTHVEN...ROLFE...BURT...
WHITTEMORE...GILMORE CITY...TITONKA...WESLEY AND LIVERMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4324 9397 4268 9397 4277 9491 4325 9491
TIME...MOT...LOC 0404Z 274DEG 47KT 4307 9479 

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
036 
WWUS53 KDMX 200409
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT FRI SEP 19 2014

IAC091-109-147-151-200430-
/O.CON.KDMX.SV.W.0298.000000T0000Z-140920T0430Z/
PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA-KOSSUTH IA-
1109 PM CDT FRI SEP 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR PALO ALTO...NORTHERN POCAHONTAS...HUMBOLDT AND SOUTHERN KOSSUTH
COUNTIES...

AT 1109 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMMETSBURG...
MOVING EAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ALGONA...EMMETSBURG...DAKOTA CITY...HUMBOLDT...LAURENS...LOST ISLAND
LAKE...FIVE ISLAND LAKE...SILVER LAKE...RUSH LAKE...GRAETTINGER...
WEST BEND...RUTHVEN...ROLFE...BURT...WHITTEMORE...TITONKA...WESLEY...
LIVERMORE...CORWITH AND BODE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4324 9397 4268 9397 4286 9491 4325 9491
TIME...MOT...LOC 0409Z 273DEG 56KT 4306 9469 

HAIL...1.00IN
WIND...70MPH

$$

BEERENDS
083 
WWUS53 KDMX 200423
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 PM CDT FRI SEP 19 2014

IAC151-200433-
/O.CAN.KDMX.SV.W.0298.000000T0000Z-140920T0430Z/
POCAHONTAS IA-

1123 PM CDT FRI SEP 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN POCAHONTAS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4324 9397 4283 9397 4288 9444 4291 9445
      4291 9481 4325 9480
TIME...MOT...LOC 0423Z 274DEG 47KT 4304 9445 

$$

IAC091-109-147-200430-
/O.CON.KDMX.SV.W.0298.000000T0000Z-140920T0430Z/
PALO ALTO IA-HUMBOLDT IA-KOSSUTH IA-
1123 PM CDT FRI SEP 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR PALO ALTO...NORTHERN HUMBOLDT AND SOUTHERN KOSSUTH COUNTIES...

AT 1123 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
ALGONA...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALGONA...EMMETSBURG...FIVE ISLAND LAKE...GRAETTINGER...WEST BEND...
BURT...WHITTEMORE...TITONKA...WESLEY...LIVERMORE...CORWITH...BODE...
FENTON...MALLARD...LU VERNE...RENWICK...LONE ROCK...CYLINDER...ST.
JOSEPH AND CURLEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4324 9397 4283 9397 4288 9444 4291 9445
      4291 9481 4325 9480
TIME...MOT...LOC 0423Z 274DEG 47KT 4304 9445 

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 9:54 PM CDT, 55 minutes earlier.

Area forecast discussion, Sep 19, 9:54 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
954 PM CDT FRI SEP 19 2014

.UPDATE...
ISSUED AT 954 PM CDT FRI SEP 19 2014

HAVE SENT OUT AN UPDATE TO REFINE POPS SOME WITH AN AREA OF
THUNDERSTORMS DEVELOPING ALONG THE FRONTAL BOUNDARY. MAIN CHANGES
WERE TO ADJUST THE LINE ORIENTATION AND INCREASE POPS FOR LATE
THIS EVENING INTO THE EARLY MORNING HOURS WITH SOME LIKELY POPS
ACROSS THE WEST CENTRAL/NORTH NOW THAT CONVECTIVE INITIATION HAS
OCCURRED.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 351 PM CDT FRI SEP 19 2014

STRONG MIXING WILL PERSIST THROUGH THE LATE AFTERNOON
HOURS BEFORE DECOUPLING BY AROUND 23Z TO 00Z TONIGHT. PRESSURE
GRADIENT SHOULD REMAIN STRONG ENOUGH TO KEEPS SUSTAINED WINDS AOA 12
KNOTS BEFORE THE WEAK COLD FRONT PUSHES ACROSS THE FORECAST AREA
LATE THIS EVENING INTO THE OVERNIGHT HOURS. VERY LIMITED MOISTURE
AND FORCING WITH THE COLD FRONT...BUT LATEST HRRR/HOPWRF BRING THE
BEST PRECIP CHANCES FROM 03Z TO 09Z SATURDAY. HAVE HIGHEST POPS
GOING DURING THIS TIME FRAME. LOW CONFIDENCE WITH THE SEVERE WEATHER
POTENTIAL BUT CANNOT COMPLETELY RULE AN ISOLATED PULSE SEVERE STORM
WITH SOME ELEVATED INSTABILITY AVAILABLE.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
ISSUED AT 351 PM CDT FRI SEP 19 2014

THUNDERSTORMS TRYING TO HANG ON FOR SATURDAY AFTERNOON PRIMARILY
SOUTH AND EAST OF THE DES MOINES METRO AREA THROUGH THE IOWA
MISSOURI BORDER. COLD FROPA MAIN TRIGGER FOR ANY STORM DEVELOPMENT.
PROBLEM IS THAT THE COLD FRONT IS LOOKING FAIRLY WEAK AND NOT A LOT
OF FRONTOGENETICAL FORCING INDICATED DURING THE DAYTIME. MODELS
SHOWING BULLSEYE OF CAPE OF 2000 J/KG OVER SOUTHERN IOWA WITH AROUND
30-40KTS OF 0-6KM BULK SHEAR. MODELS ALSO SHOWING THIS AS A
. LOOKING AT SOUNDING PROFILES...ANY THUNDERSTORMS WOULD LIKELY BE
ELEVATED. THOUGH PWATS ARE +1 TO +2 STD DEV FOR EARLY
SATURDAY...SOUNDING PROFILE LOOKING VERY UNSATURATED. ALOFT...THE
RIGHT EXIT REGION OF THE JET STREAK WILL BE RIGHT BEHIND THIS
FRONT SO THIS WILL NOT SUPPORT LIFT. IN ALL...EXPECTING STORMS
SOUTH...BUT SEVERE THREAT WILL BE MINIMAL AT BEST.

MODELS COMING INTO GOOD AGREEMENT WITH SHOWING A SIZABLE RIDGE
COMING OFF THE ROCKIES THROUGH THE DAKOTAS SUNDAY INTO MONDAY. THIS
WILL KEEP THE DMX CWA IN CAA THROUGH MONDAY MORNING. STRONG
SUBSIDENCE WITH THIS RIDGE SHOULD CLEAR SKIES OUT FOR SUNDAY AND
MONDAY MORNINGS. 850MB TEMPS APPEAR TO BE IN THE +8C TO +10C RANGE
FOR THE MORNING HOURS. WHICH SHOULD BE SUPPORTIVE OF LOWS IN THE MID
40S TO LOW 50S. RIDGE TO PROPAGATE THROUGH IOWA MONDAY
AFTERNOON...PLACING THE CWA IN SOUTHERLY FLOW LATE MONDAY INTO
TUESDAY. THIS WILL ALLOW FOR SOME SLIGHT WAA FOR TUE AND WED...ALONG
WITH A RETURN OF POPS.

WEDNESDAY INTO THURSDAY...MODELS SHOWING A DECENT SLUG OF MOISTURE
TRANSPORT BEING ADVECTED INTO IOWA DURING THE MORNING BY 25-30KT
WINDS AT 850MB. GFS TRYING TO PUSH A VORT MAX THROUGH DURING THIS
TIME FRAME. GFS ALSO SHOWING DECENT MID TO UPPER LEVEL Q-VECTOR
CONVERGENCE TO HELP GENERATE LIFT. AT 1 TO 1.25 INCHES...PWAT
VALUES RETURN TO 0 TO +1 STD DEV ABOVE NORMAL. ENOUGH SUPPORT TO
KEEP SOUNDING PROFILE SATURATED ALOFT. PUTTING IT ALL
TOGETHER...WILL BUY INTO POPS FOR WED AM INTO THE PM. QUESTION IS
HOW LONG TO SUSTAIN THEM AS THE PROGRESSION OF THIS PATTERN
BECOMES MURKY FROM THURSDAY INTO THE WEEKEND.

00Z MODELS HINTED AT AN OMEGA BLOCK SETTING UP ACROSS THE CONUS.
EURO AND GFS 500MB ANALYSIS BOTH HAD PATTERN TRYING TO ORGANIZE AND
ARE PLACING IOWA ON THE WESTERN EDGE OF THE HIGH...WHICH IS WHERE
THE DEFORMATION ZONE IS TYPICALLY LOCATED. IF THIS SETUP BECOMES
MORE ORGANIZED...COULD BE A PROLONGED PERIOD OF SCATTERED PRECIP
INTO AND THROUGHOUT THE WEEKEND. THE 12Z RUNS RETROGRADED THIS
SHORTWAVE/TROUGH AND DISSOLVED IT BY THE WEEKEND...WHICH SEEMS
SUSPECT. HOPEFULLY TOMORROW/S MODEL RUNS WILL BE ABLE TO OFFER A
BETTER SOLUTION. REGARDLESS...IT APPEARS 850MB TEMPS WILL BE IN THE
+12C TO +14C RANGE WHICH WOULD SUGGEST TEMPERATURES NEAR TO
SLIGHTLY ABOVE NORMAL FOR NEXT WEEK.

&&

.AVIATION...20/00Z
ISSUED AT 630 PM CDT FRI SEP 19 2014

MAINLY VFR CONDITIONS EXPECTED...WITH SOME LOWER VFR CIGS EXPECTED
WITH A FRONTAL PASSAGE OVERNIGHT AND ASSOCIATED POSSIBILITY OF
-SHRA/-TSRA. HAVE MENTIONED VCTS FOR THE BEST CHANCES IN A 3 TO 4
HOUR PERIOD AT THE DIFFERENT TAF SITES. FRONTAL BOUNDARY WILL TAKE
ITS TIME PROGRESSING ACROSS THE CWA...AND WILL BE IN THE VICINITY
OF KOTM TOWARD THE END OF THE FORECAST PERIOD. WINDS TO SHIFT
AROUND TO THE WEST TO NORTHWEST BEHIND THE BOUNDARY AS WELL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...BEERENDS
SHORT TERM...PODRAZIK
LONG TERM...KOTENBERG
AVIATION...BEERENDS
Hazardous weather outlook, Sep 19, 4:01 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
401 PM CDT FRI SEP 19 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-202115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
401 PM CDT FRI SEP 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. AN
ISOLATED STRONG TO SEVERE STORM MAY OCCUR NORTH OF HIGHWAY 20
THIS EVENING...WITH HAIL THE MAIN THREAT. NON SEVERE SCATTERED
THUNDERSTORMS ARE FORECAST TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY...MAINLY SOUTH OF
INTERSTATE 80. AN AFTERNOON SEVERE STORM MAY OCCUR. ADDITIONAL
THUNDERSTORM CHANCES ARRIVE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TONIGHT...SATURDAY...AND NEXT WEEK.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 11:27 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto33 min
Sep 19, 11:33 PM CDTSevere Thunderstorm WarningDMXSac17 min
Sep 19, 11:53 PM CDTSpecial Weather StatementDMXHumboldt, Pocahontas67 min
Sep 20, 12:00 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Webster19 min
Sep 20, 12:54 AM CDTSpecial Weather StatementDMXCalhoun, Sac51 min
Sep 20, 6:34 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago, Worth41 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.